Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 334, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 23, 2011, 2:32 PM CDT for Columbia County, Union County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2011, 2:32 PM CDT (19:32 UTC)
- Expired
- Aug 23, 2011, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WUUS54 KSHV 231932 SVRSHV ARC027-139-232015- /O.NEW.KSHV.SV.W.0334.110823T1932Z-110823T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 232 PM CDT TUE AUG 23 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS... EAST CENTRAL COLUMBIA COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 315 PM CDT * AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT HOLLY...OR 13 MILES SOUTHEAST OF STEPHENS...AND MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARYSVILLE...CAIRO AND SPOTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 3312 9278 3312 9311 3334 9306 3333 9286 TIME...MOT...LOC 1932Z 357DEG 4KT 3324 9297 $$ 04
1 follow-up statement
453 WWUS54 KSHV 231956 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 256 PM CDT TUE AUG 23 2011 ARC027-139-232015- /O.CON.KSHV.SV.W.0334.000000T0000Z-110823T2015Z/ COLUMBIA AR-UNION AR- 256 PM CDT TUE AUG 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR UNION AND COLUMBIA COUNTIES... AT 254 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAIRO...OR 10 MILES WEST OF EL DORADO...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 3334 9302 3333 9286 3312 9278 3312 9311 TIME...MOT...LOC 1956Z 289DEG 7KT 3324 9284 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 11:45 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 23, 11:45 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT TUE AUG 23 2011
.DISCUSSION...
THE 16Z SFC ANALYSIS INDICATES A WEAK SFC TROUGH PERSISTS ACROSS
THE REGION...EXTENDING FROM EXTREME SE OK INTO SW AR AND NE
LA...WHICH IS A TAD FARTHER NE THAN WHERE IT WAS 24 HOURS AGO.
MEANWHILE...AN EXTENSIVE AC SHIELD HAS LINGERED ACROSS SW AR AND
EXTREME NRN LA...AHEAD OF A SERIES OF UPPER LEVEL IMPULSES THAT
ARE DRIFTING S ALONG THE ERN EDGE OF THE LARGE SCALE RIDGE...WHICH
REMAINS CENTERED OVER TX/OK. IN FACT...THE 12Z REGIONAL UPPER AIR
PLOTS INDICATES A WEAK MID LEVEL TROUGH FROM NRN MS INTO SCNTRL
AR/NE LA...WITH ELEVATED MOISTURE CONVERGENCE ALONG THE NW SIDE OF
THE SFC TROUGH ASSOCIATED WITH A STRONGER SWRLY LLJ THIS MORNING
RESPONSIBLE FOR THE PERSISTENT SCT CONVECTION/ACCAS ACROSS NE OK/NW
AR. THE 12Z KSHV RAOB REMAINS VERY MOIST...WITH PW/S IN EXCESS OF
2 INCHES...WITH THE VERTICAL TEMPERATURE PROFILE ALMOST IDENTICAL
TO WHAT WAS OBSERVED 24 HOURS AGO. JUST NOW SEEING THE DIURNAL CU
FIELD DEVELOP OVER THE ERN SECTIONS OF NCNTRL LA CLOSER TO THE SFC
TROUGH...WHERE TRIGGER TEMPS IN THE MID 90S HAVE ALREADY BEEN MET.
WITH ADDITIONAL HEATING THROUGH EARLY AFTERNOON...AM EXPECTING
WIDELY SCT CONVECTION TO AGAIN DEVELOP NEAR THE SFC TROUGH ONCE
CONVECTIVE TEMPS ARE MET...WHICH WILL BE FURTHER SUPPORTED BY WEAK
VORTICITY ADVECTION WHICH WILL CONTINUE TO SPREAD S ACROSS THE
REGION.
DID TWEAK POPS A TAD BY ADDING LOW CHANCE POPS TO THE SE OK/SW AR
ZONES...AND EXPANDING LOW CHANCE POPS FARTHER W INTO WCNTRL
LA...GENERALLY E OF THE I-49 CORRIDOR. SLIGHT CHANCE POPS WILL
REMAIN ELSEWHERE GIVEN THE MOIST/UNSTABLE ENVIRONMENT...AS
ADDITIONAL ISOLATED CONVECTION IS CERTAINLY POSSIBLE AS THEY ARE
FOCUSED ON RESIDUAL/NEW OUTFLOW BOUNDARIES. FORECAST MAX TEMPS
APPEAR TO BE IN GOOD SHAPE AS WELL...AS TEMPS SHOULD CONTINUE TO
CLIMB ONCE THE AC OVER E TX/N LA THINS SOME BY EARLY/MID
AFTERNOON. THE HEAT ADVISORY AREA REMAINS IN GOOD SHAPE...BASED ON
CURRENT TRENDS...WITH THE NEED FOR ANOTHER EXTENSION CERTAINLY
POSSIBLE FOR WEDNESDAY. WILL ADDRESS THIS IN THE AFTERNOON
DISCUSSION.
ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.AVIATION...
MVFR CEILINGS AND VISIBILITIES POSSIBLE ACROSS ELD/MLU TERMINAL
SITES DURING THE EARLY MORNING HOURS WEDNESDAY. OTHERWISE...VFR CONDITIONS
TO PREVAIL THROUGH THE TERMINAL FORECAST PERIOD. LIGHT WINDS
EXPECTED TO BECOME SOUTHWEST AFTER DAYBREAK WITH ISOLATED
THUNDERSTORMS POSSIBLE DURING PEAK HEATING AFTER 23/21Z. /23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 102 78 104 79 104 / 20 20 20 20 20
MLU 100 77 101 77 102 / 30 20 20 20 20
DEQ 99 74 101 74 99 / 30 20 20 20 20
TXK 100 76 103 77 102 / 30 20 20 20 20
ELD 99 74 101 74 101 / 30 20 20 20 20
TYR 104 81 103 80 104 / 20 20 20 20 20
GGG 104 80 103 80 104 / 20 20 20 20 20
LFK 104 75 103 76 104 / 20 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
15/23Hazardous weather outlook, Aug 23, 11:56 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT TUE AUG 23 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE POTENTIAL FOR HEAT RELATED ILLNESSES WILL BE PRESENT AGAIN THIS AFTERNOON...WITH HEAT INDEX VALUES EXPECTED TO RANGE BETWEEN 105 AND 110 DEGREES FOR MUCH OF THE AFTERNOON INTO THE EARLY EVENING. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND MUCH OF NORTHCENTRAL LOUISIANA. SOME OF THE STRONGER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WINDS...ALONG WITH BRIEF HEAVY RAINFALL. IN ADDITION...FIRE DANGER WILL PERSIST AGAIN THIS AFTERNOON AS HUMIDITIES RANGE FROM 25 TO 30 PERCENT ACROSS EAST TEXAS AND WESTERN LOUISIANA...WITH HUMIDITIES BETWEEN 35 TO 40 PERCENT ELSEWHERE ACROSS THE REGION. WINDS MAY BE LOCALLY GUSTY AT TIMES...ESPECIALLY IN AND NEAR THE THUNDERSTORMS. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING CLOUD TO GROUND LIGHTNING...WHICH MAY IGNITE NEW WILDFIRES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES ARE EXPECTED TO CLIMB NEAR OR ABOVE THE CENTURY MARK AREAWIDE THROUGH MUCH OF THIS WEEK AND WEEKEND. HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES THROUGH THURSDAY...MAKING OUTDOOR ACTIVITIES POTENTIALLY DANGEROUS IF PROPER PRECAUTIONS ARE NOT TAKEN TO PREVENT HEAT RELATED ILLNESSES. DRIER AIR WILL FILTER SOUTHWEST BEHIND A WEAK COOL FRONT FRIDAY...RESULTING IN LOWER HUMIDITIES AND THUS...LOWER HEAT INDICES. HOWEVER...FIRE DANGER WILL PERSIST UNDER THESE CONTINUED DRY CONDITIONS...AND THE ABSENCE OF RAINFALL EXPECTED LATE THIS WEEK AND THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:04 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 41 min |
| Aug 23, 4:05 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 40 min |
| Aug 23, 5:34 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.